# SDR CALA9701401

- Difficulty date: October 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59338
- Make and model: Boeing 7373T0
- Aircraft serial: 23576
- System (JASC): 2424 · AC Regulator
- Part: Gcu
- Part number: 948F4581
- Condition: Inoperative
- Location: Nr 1 Position
- Part time: 32,472 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE NR 1 GENERATOR FAILED WHILE EN ROUTE FROM EWR TO ORD.  THREE ATTEMPTS TO RESET WERE UNSUCCESSFUL.  THE AIRCRAFT WAS DIVERTED TO BUF WHEN ELECTRICAL FUMES AND SMOKE DEVELOPED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE NR 1 GCU AND THE BATTERY CHARGER WERE REMOVED AND REPLACED.  THE NR 1 ENGINE WAS RUN AND THE GENERATOR REMAINED ON LINE.  THE BATTERY CHARGER CHECKED GOOD ON THE DC AMMETER.
